MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER, CLAMP, ROTATING; STOPCOCK, IV SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER, CLAMP, ROTATING; STOPCOCK, IV SET
Catalog Number B1434
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved a 8" (20 cm) appx 0.49 ml, smallbore ext set w/0.2 micron filter, clamp, rotating luer.The reporter stated that their iv filters have been causing multiple occlusion alarms.They have tried to rectify this by changing out the filters, but they are also causing occlusion alarms.The pump alarmed and occluded 20 minutes after attaching to the baby.They tried to increase the pressure to 100, and it alarmed after one minute.When not attached to the baby, it alarmed as pressure went up.They took the filter offline, there was no alarm and pressure was low.Additional information was received stating that sometimes occlusion alarm sounds before connected to the patient, sometimes alarm sounds after it's been connected to the patient.The filter is connected to bd alaris tubing.To stop the alarm the filter is either removed completely from the line or the pressure setting on the pump is increased to stop the alarm with the filter remaining in line.They have their pressures set to 75 but will occasionally increase to 125 for the alarm to turn off the alarm or remove the filter completely from the line.When removed to flush the filter, the filter flushes.The customer stated that it may be a pump issue, but they want to have the filters tested as well.There was patient involvement, however, harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation, however, it is yet to be completed.
 
Additional Manufacturer Narrative
The complaint of occlusion alarm on item b1434 cannot be confirmed by investigation.Since no product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a probable cause cannot be determined.The device history review was conducted and no non conformities were found that would have led the reported condition on the complaint.

Brand Name
8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER, CLAMP, ROTATING
Common Device Name
STOPCOCK, IV SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17764492
Report Number9617594-2023-00725
Device Sequence Number6664250
Product Code FMG
UDI-Device Identifier00887709001657
UDI-Public(01)00887709001657(17)280401(10)13610908
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 12/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1434
Device Lot Number13610908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date12/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALARIS PUMP, BD; ALARIS TUBING, MFR BD
Patient SexUnknown